Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The total split curvatures of knotted space-like $ 2$-spheres in Minkowski $ 4$-space


Author: Marek Kossowski
Journal: Proc. Amer. Math. Soc. 117 (1993), 813-818
MSC: Primary 53C50; Secondary 53C42, 57Q45
DOI: https://doi.org/10.1090/S0002-9939-1993-1145420-1
MathSciNet review: 1145420
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we establish an analogue of the Fary-Milnor Theorem for space-like $ 2$-spheres in Minkowski $ 4$-space.


References [Enhancements On Off] (What's this?)

  • [A] E. Artin, Zur Isotopie Zweidimensionaler Flächen in $ {{\mathbf{R}}^4}$, Abh. Math. Sem. Univ. Hamburg 4 (1925).
  • [K1] M. Kossowski, The $ {S^2}$-valued Gauss maps and split total curvature of a space-like codimension-$ 2$ surface in Minkowski space, J. London Math. Soc. (2) 40 (1989), 179-192. MR 1028922 (90j:53081)
  • [K2] -, Fully stratified compact hypersurfaces in $ 4$-dimensional Minkowski space, preprint.
  • [K3] -, The null blow up and intersection in the space like Grassmann for compact surfaces in Minkowski $ 3$-space, Michigan Math. J. 38 (1991).
  • [M] J. Milnor On the total curvature of knots, Ann. of Math. (2) 52 (1950). MR 0037509 (12:273c)
  • [R] D. Rolfson, Knots and links, Publish or Perish, Cambridge, MA, Berkeley, CA, 1976. MR 0515288 (58:24236)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C50, 53C42, 57Q45

Retrieve articles in all journals with MSC: 53C50, 53C42, 57Q45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1145420-1
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society